6 Signs Your Loved One is Abusing Hallucinogens
Hallucinogen abuse is extremely dangerous and serious, as it can possibly lead to addiction, psychosis, and a number of other issues. There are handful of signs that can point to hallucinogen abuse specifically, and it is important to look for these signs in your loved one, as well as to seek treatment for them. You can do so now by calling 800-411-9312 (Who Answers?) .
Some individuals who are not currently high on hallucinogens but who have been abusing them may experience flashbacks, especially if they are taking the drugs often. According to the Drug Enforcement Administration, “The occurrence of a flashback is unpredictable, but is more likely to occur during times of stress and seems to occur more frequently in younger individuals.”
Look for sudden and severe aspects of a drug experience occurring without warning and without the other symptoms of a hallucinogen high.
2. Dilated Pupils
One sign that your loved one is taking these substances is the presence of dilated pupils. This will mean the individual is currently high on some sort of hallucinogenic drug. While stimulants can also cause dilated pupils, they often cause intense talkativeness, high energy, and sleeplessness as well.
Those on hallucinogens will usually be drowsier or more drawn into themselves in most cases.
3. Strange Behavior
Psychosis is a possible side effect of long-term hallucinogen abuse, but someone who is currently high on one of these drugs is also very likely to exhibit strange behavior. This could occur as the effect of a bad trip or one’s confusion at what they are experiencing. If you are worried that your loved one’s behavior is turning hostile or violent, call 911 immediately.
According to the Center for Substance Abuse Research, “The frightening and disorienting effects of a bad trip are known to result in violent or hazardous behavior, leading to accidental fatalities, homicides, self-mutilation, or suicide.”
A strong, physical sign of hallucinogen abuse is nausea or vomiting. Often, this can occur when one is abusing opioids, but the presence of other signs listed here (especially dilated pupils rather than constricted pupils) points to hallucinogen abuse. Many people become nauseous due to the effects of these drugs on the stomach. Ayahuasca in particular can cause severe vomiting.
There are a number of items used during hallucinogen abuse that, if found in your loved one’s home or room, are a strong sign of their use of these substances. They include:
- Blotted paper
- Sugar cubes
- Empty pill bottles
- Cold medicine
6. Impaired Concentration and Memory
Using these drugs often can lead to memory and concentration problems. A person who abuses hallucinogens is likely to experience severe issues with thinking, problem solving, or other cognitive functions. In some cases, it can take a very long time for these effects to be reversed.
Seek Help Now
If you notice any of the signs above in your loved one, it is time to seek help. Call 800-411-9312 (Who Answers?) today to find rehab programs that will cater to your loved one’s needs and allow them to put an end to their dangerous abuse of hallucinogens.
- Related Articles